Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 19, 2015, 1:21 PM CDT for Cleburne County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 19, 2015, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WWUS84 KBMX 191821
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT SUN JUL 19 2015
ALZ021-191900-
CLEBURNE AL-
121 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 200 PM CDT...
AT 121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HEFLIN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...EDWARDSVILLE...SWEETWATER LAKE...HOLLIS
CROSSROADS...CAMP SEQUOYAH...TRICKEM...CHALAFINNEE...LAKE CLEBURNE
AND MICAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 8532 3349 8537 3350 8567 3360 8574
3360 8572 3361 8572 3361 8569 3363 8569
3363 8566 3365 8564 3377 8564 3377 8562
3379 8561
TIME...MOT...LOC 1821Z 325DEG 23KT 3368 8565
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:03 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 19, 12:03 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1203 PM CDT SUN JUL 19 2015 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... INCREASED RAIN CHANCES ACROSS A LARGE PART OF CENTRAL ALABAMA THIS AFTERNOON...WITH THE LEAST CHANCE FAR NORTHWEST. AS TEMPERATURES HAVE CLIMBED TOWARD THE CONVECTIVE LEVEL...THE LOW LEVEL MOISTURE AXIS HAVE BLOOMED WITH TOWERING CUMULUS AND EVEN A FEW THUNDERSTORMS ALREADY. THIS ACTIVITY WILL MOVE OR PROPAGATE SOUTHEASTWARD THIS AFTERNOON. THIS ACTIVITY HAS INITIALLY DEVELOPED IN A ZONE WHERE DRY AIR ALOFT IS LOCATED. SBCAPE VALUES OF 5000J...DOWNDRAFT CAPE AROUND 1000J AND A BIT MORE LOW LEVEL MOISTURE CONVERGENCE WILL LEAD TO BETTER COVERAGE THIS AFTERNOON. THE STORMS THAT DO DEVELOP MAY BECOME MARGINALLY SEVERE WITH GUSTY WINDS AROUND 50 MPH AND DEADLY LIGHTNING. ONCE AGAIN...MEAN LAYER WINDS AND BULK SHEAR ARE LOW. BUT THERE IS A WEAK 700-500MB TROUGH MOVING BY TO OUR NORTHEAST WITH DRIER AIR ALOFT. THIS MAY ENHANCE A SURFACE COLD POOL AND WILL MONITOR CLOSELY. TEMPERATURES AND DEW POINTS APPEAR CLOSE TO FORECAST LEVELS WITH ONLY MINOR ADJUSTMENTS. A HEAT ADVISORY REMAINS IN EFFECT. 75 && .AVIATION... 18Z TAF DISCUSSION. VIGOROUS SHOWER AND THUNDERSTORM DEVELOPMENT IS ALREADY OCCURRING AND WILL INCLUDE VCTS AT ALL SITES THROUGH THE AFTERNOON. PREVAILING VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD BUT MAY BE INTERRUPTED BY THUNDERSTORMS. WITH RELATIVELY DRY AIR ALOFT... MICROBURST POTENTIAL IS HIGH AND WILL POSE A RISK TO AIRCRAFT. 87/GRANTHAM && .FIRE WEATHER... CONTINUED HOT AND HUMID THROUGH THE WEEKEND WITH BELOW AVERAGE RAIN CHANCES...ALTHOUGH A FEW ISOLATED THUNDERSTORMS WILL OCCUR. NO FIRE WEATHER ISSUES ARE ANTICIPATED. && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR AUTAUGA-BARBOUR-BIBB- BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-CHILTON-CLAY-CLEBURNE- COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-JEFFERSON-LAMAR- LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-PICKENS-PIKE- RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-SUMTER-TALLADEGA-TALLAPOOSA- TUSCALOOSA-WALKER-WINSTON. &&
Hazardous weather outlook, Jul 19, 4:03 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 403 AM CDT SUN JUL 19 2015 ALZ011>015-017>050-201215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 403 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDICES NEAR 105 DEGREES OR GREATER ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW THE POTENTIAL FOR HEAT INDICES TO REACH NEAR OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS ON MONDAY THROUGH SATURDAY ACROSS PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08
In the hours before
Special weather statement, Jul 19, 12:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT SUN JUL 19 2015
ALZ018-019-026-191815-
CALHOUN AL-ST. CLAIR AL-ETOWAH AL-
1230 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALHOUN...NORTHEASTERN
ST. CLAIR AND SOUTH CENTRAL ETOWAH COUNTIES UNTIL 115 PM CDT...
AT 1230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NEELY HENRY LAKE...OR 7 MILES SOUTH OF RAINBOW CITY...MOVING
SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAINBOW CITY...SAKS...RAGLAND...OHATCHEE...NEELY HENRY LAKE...
ALEXANDRIA...SOUTHSIDE AND NEELY HENRY DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3372 8582 3364 8602 3366 8604 3388 8617
3394 8601
TIME...MOT...LOC 1730Z 339DEG 14KT 3385 8605
87/GRANTHAMSpecial weather statement, Jul 19, 12:33 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT SUN JUL 19 2015
ALZ041-044-191815-
MONTGOMERY AL-AUTAUGA AL-
1233 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
SOUTHEASTERN AUTAUGA COUNTIES UNTIL 115 PM CDT...
AT 1233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PRATTVILLE...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN MONTGOMERY...PRATTVILLE...MILLBROOK...AUTAUGA COUNTY
AIRPORT...HUNTER...MAXWELL AIR FORCE BASE...CANTELOUS...DANNELLY
FIELD...HYUNDAI MOTORS OF ALABAMA...HOPE HULL AND WOODCREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3227 8645 3227 8648 3231 8649 3234 8648
3235 8651 3248 8654 3251 8642 3250 8641
3241 8641 3241 8640 3243 8640 3243 8636
3229 8626 3225 8642
TIME...MOT...LOC 1733Z 339DEG 14KT 3244 8644
87/GRANTHAMSpecial weather statement, Jul 19, 12:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1247 PM CDT SUN JUL 19 2015
ALZ025-191830-
SHELBY AL-
1247 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
130 PM CDT...
AT 1247 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MAYLENE...OR NEAR HELENA...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...HELENA...CALERA...MONTEVALLO...WILTON...
UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...SHELBY COUNTY
AIRPORT...ALABASTER VETERANS PARK...SAGINAW...SADDLE LAKE FARMS...
DOGWOOD...JOE TUCKER PARK...CAMP BRANCH AND SILURIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3325 8698 3327 8697 3328 8693 3330 8693
3331 8690 3333 8689 3333 8683 3334 8683
3310 8667 3307 8677 3307 8688 3305 8688
3305 8690 3308 8695 3310 8695 3310 8697
3316 8697 3317 8701 3325 8703
TIME...MOT...LOC 1747Z 331DEG 16KT 3325 8692
87/GRANTHAMSpecial weather statement, Jul 19, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT SUN JUL 19 2015
ALZ021-191900-
CLEBURNE AL-
121 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 200 PM CDT...
AT 121 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HEFLIN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...EDWARDSVILLE...SWEETWATER LAKE...HOLLIS
CROSSROADS...CAMP SEQUOYAH...TRICKEM...CHALAFINNEE...LAKE CLEBURNE
AND MICAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 8532 3349 8537 3350 8567 3360 8574
3360 8572 3361 8572 3361 8569 3363 8569
3363 8566 3365 8564 3377 8564 3377 8562
3379 8561
TIME...MOT...LOC 1821Z 325DEG 23KT 3368 8565
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:12 PM CDT | Special Weather Statement | BMX | Barbour | 33 min |
| Jul 18, 7:33 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 27 min |
| Jul 18, 9:16 PM CDT | Special Weather Statement | BMX | Lee | 44 min |
| Jul 19, 12:30 PM CDT | Special Weather Statement | BMX | Calhoun | 45 min |
| Jul 19, 12:33 PM CDT | Special Weather Statement | BMX | Montgomery | 42 min |
| Jul 19, 12:47 PM CDT | Special Weather Statement | BMX | Shelby | 43 min |
| Jul 19, 12:56 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 34 min |
| Jul 19, 12:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 46 min |
| Jul 19, 2:01 PM CDT | Special Weather Statement | BMX | Blount | 44 min |
| Jul 19, 2:18 PM CDT | Special Weather Statement | BMX | Dallas | 57 min |
| Jul 19, 2:19 PM CDT | Special Weather Statement | BMX | Cherokee | 41 min |
| Jul 19, 3:12 PM CDT | Special Weather Statement | BMX | Tallapoosa | 48 min |
| Jul 19, 3:19 PM CDT | Special Weather Statement | BMX | Lowndes | 56 min |
| Jul 19, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 15 min |
| Jul 19, 4:01 PM CDT | Special Weather Statement | BMX | Montgomery | 59 min |
| Jul 19, 4:14 PM CDT | Special Weather Statement | BMX | Macon | 46 min |
| Jul 19, 5:56 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.